MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT BUDDY DISPOSABLE SET; BLOOD AND PLASMA WARMING DEVICE

BELMONT MEDICAL TECHNOLOGIES THE BELMONT BUDDY DISPOSABLE SET; BLOOD AND PLASMA WARMING DEVICE
Model Number BUDDY LITE AC
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The disposable set was not returned for investigation.Upon review of the photos provided by the user facility, it was noted that fluid was being introduced when the buddy disposable set was not installed in the heater unit.This is not recommended by belmont.The following warning statements are provided on page 7 of the buddy lite ac operator's manual: (1) "do not open the heater unit during or after priming" and (2) "do not attempt to prime unit or subject the disposable to flow outside of the heater unit, as the disposable set will be damaged." the manufacturing batch records for this lot were reviewed with no anomalies identified.All buddy disposable sets are 100% leak tested prior to being released for use.The retain sample for this lot was visually inspected, a standard leak test was performed, and fluid was also introduced via a gravity feed.No leaking was observed.The sales manager has gone to the user facility to provide additional user training.We did not receive any reports of patient injury.Should additional information become available, a supplemental report will be provided.
 
Event or Problem Description
The user facility reported that while using the belmont buddy disposable sets, the staff noticed that the set was leaking.The user tested a new set and found that set was also leaking from the side.

Brand Name
THE BELMONT BUDDY DISPOSABLE SET
Common Device Name
BLOOD AND PLASMA WARMING DEVICE
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key8714351
Report Number1219702-2019-00040
Device Sequence Number2663518
Product Code BSB
UDI-Device Identifier00896128002091
UDI-Public(01)00896128002091
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K090508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberBUDDY LITE AC
Device Catalogue Number905-00010P
Device Lot Number2019-01 02
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2019
Initial Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1